Lifting in Frattini covers and a characterization of finite solvable groups

Robert M. Guralnick, Pham Huu Tiep

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

We prove a lifting theorem for odd Frattini covers of finite groups. Using this, we generalize a result of J. G. Thompson and characterize finite solvable groups as those finite groups which do not contain nontrivial elements xi, i = 1,2,3, with x1x2x3 = 1 and xi a pi-element for distinct primes pi. We note some connections with coverings of curves.

Original languageEnglish (US)
Pages (from-to)49-72
Number of pages24
JournalJournal fur die Reine und Angewandte Mathematik
Volume2015
Issue number708
DOIs
StatePublished - Nov 1 2015

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Lifting in Frattini covers and a characterization of finite solvable groups'. Together they form a unique fingerprint.

  • Cite this